I felt it would be a good idea to have a thread for this which people can use to ask questions, especially about side effects.
Best wishes regarding your journey sounds as if you are having a very challenging time being diagnosed with 2 cancers , yes it’s very strange being treat by fellow professionals we usually work alongside, but for me as I have known my Oncologist for so many years I could not be in better hands .
keep in touch
I'm on anastrozole too, been on it for 3 years, could sort of cope with flushes and joint pain but the vaginal atrophy is a daily worry. Burning and itching which nothing relieves. I spoke to my gynae last week as I have lichen scherosis as well, he said I need hormone cream or therapy which I can't have, it's so cruel.
I have just ordered a cream from amazon which is all natural Ingredients, it's called kegal 8, I've been using it and it has made more difference to my skin than any other cream, it has honey, royal jelly and avacado in it. Its not a 100% improval but its the best I've used. It was only £5:99, so much cheaper than creams I've bought from the chemist.
Hi Zeto57 - I have been having side effects from taking Anastrozole for a year. Didn't even realise the horrendous painful joints were from the medication until I came across a thread about this and other side effects such as the dryness (and the runs after every meal!). I had painful burning just inside my vagina roughly the same time I found my breast lump and had an op to remove the red sore area over a year ago. The results came back as Lichen Planus. Unfortunately I am still very sore - in fact I think the area is bigger now. Dreading my next smear test. I am thinking of phoning my GP tomorrow and seeing if I can be put on a different brand of Anastrozole as I have read that there can be quite a difference. I will speak to her about the burning as well as I am sure there must be some medication to deal with Lichen Planus. The Anastrozole must be making the condition worse. Honestly, as if we haven't been through enough!
I took Letrozole for a few months and joint pain was horrendous, Changed to Exemestane and had terrible constant diarrhoea. Surgeon suggested that lymphoedema was causing joint pain so now wear arm sleeve. Went back on Letrozole and pain is now much better. Dryness is awful from mouth to burning inside and dry skin patches but will put up with it! Chin up!
I think that's my problem, I was a Palliative Care Social Worker in a Hospice and due to what I have seen and heard in MDT's I have always been more anxious than if I hadn't worked in that professional arena. Still trying to be more positive.
Yes I truly understand what you’re saying, but please remember we see a mere few of the breast ladies out there and we unfortunately only see worse case end stage scenarios , there are many many success stories that we just don’t see!!! I have a friend whose 1st mastectomy was 30 years ago, my best friends sister diagnosed 20 years ago etc etc. It doesn’t stop me from having a total meltdown but sure this will get better in time, after all my pre-cancer life was just over 2 months ago and I totally acknowledge I’m grieving for my pre-cancer, nil anxiety life !!!
stay strong and one foot in front of the other, take each day one at a time
Anyone on Tamoxifen notice their ankles ache and feel swollen even though they are not visibly so?
Hi Breast17 & Kitz - thanks both for your replies. Sadly I am still suffering from burning issues so will deffo take a look at that Kegel 8 cream. Regarding the Anastrozole, I’ve found that different brands can give more unpleasant side effects. For me, Accord and Teva are the best and give the least severe effects. I’m off for my first yearly surveillance screenings in a couple of weeks - gulp! The scanxiety is just starting to rear it’s ugly head now. Take care, ladies! X
Yes Zeto57 the burning is unbearable ("intimacy" is impossible!) so I've just got the Kegel 8 cream and about to start using it. It was expensive though but hopefully worth it. No idea what brand my Anastrozole is - doesn't say anything on the packet. Will try to get it changed to Teva or Accord. Adding lots of Turmeric into food daily as heard that helps with joint pain. Not supplements though - must be used in cooking due to oestrogen from supplements! All the best with your screenings! x
Hi, has anyone taking Tamoxifen found their eyes very dry? I’m unsure if it’s the tablets and or my hayfever (which symptoms seem to be very early this year). My go has prescribed hypromellose drops. Thank you.
Whatever cancer throws your way, we’re right there with you.
We’re here to provide physical, financial and emotional support.
© Macmillan Cancer Support 2020
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man (604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: 668265007